Alabama, 2010Damaging Winds in Alabama, June 26, 2010
June 26, 2010 · NWS BMX · 6 events in 3 counties and zones
Afternoon thunderstorms developed as the result of daytime heating.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $28,000
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms developed as the result of daytime heating.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jun 26, 9:57 AM CST, 1 hour 48 minutes earlier.
Area forecast discussion, Jun 26, 9:57 AM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1057 AM CDT SAT JUN 26 2010
.UPDATE...MORNING UPDATE.
&&
.DISCUSSION...
CLOUD COVER AND ISOLATED SHOWERS/THUNDERSTORMS ASSOCIATED WITH MCV
SITUATED OVER NORTHEAST ALABAMA HAVE KEPT TEMPERATURES DOWN THIS
MORNING IN THE NORTH. CURRENTLY LOOKING AT MID TO UPPER 70S IN THE
FAR NORTH...TO LOW TO MID 80S ACROSS THE CENTRAL COUNTIES...AND
UPPER 80S IN THE SOUTH. HAVE ADJUSTED HOURLY TEMP FIELDS AND
DECREASED HIGHS IN THE NORTH BY SEVERAL DEGREES.
CONCERNING ADDITIONAL CONVECTIVE DEVELOPMENT TODAY...EXPECT HIGHEST
COVERAGE OF THUNDERSTORMS TO BE IN THE CENTRAL COUNTIES...JUST SOUTH
OF THE CURRENT CLOUD FIELD...AND WILL RAISE POPS TO LIKELY IN THAT
AREA. ALREADY SEEING SOME DEVELOPMENT IN SOUTHERN LAMAR AND CENTRAL
PICKENS COUNTY. WITH THE INFLUENCE OF THE MCV...EXPECT SHOWERS AND
THUNDERSTORMS TO ALSO FILL IN ACROSS THE NORTH.
THREAT EXISTS FOR STRONG THUNDERSTORMS AGAIN TODAY. TEMPERATURES
ALOFT ARE SLIGHTLY COOLER THAN YESTERDAY WITH SUFFICIENT CAPE AND
MODERATE MID LEVEL LAPSE RATES IN THE HAIL GROWTH ZONE TO WARRANT
INCLUDING A MENTION OF SMALL HAIL IN THE HWO. ELEVATED DEEP DRY
LAYER IS HIGHER THAN YESTERDAY...MAKING THE THREAT FOR DAMAGING
WINDS SLIGHTLY LESS...UNLESS SIGNIFICANT STORM CORES CAN REACH
24KFT. HOWEVER...A MOIST /PW OVER 2 INCHES/ AND UNSTABLE AIRMASS
WILL SUPPORT SCATTERED TO NUMEROUS STRONG THUNDERSTORMS THROUGH THE
EARLY EVENING...UNTIL THE LOSS OF DAYTIME HEATING.
14
&&
.AVIATION...12Z TAF DISCUSSION.
TODAY IS STARTING OUT VERY SIMILAR TO YESTERDAY...AS WE ARE ALREADY
SEEING SOME SHOWERS DEVELOPING IN THE NORTHWEST EARLY THIS MORNING.
EXPECT SCATTERED SHOWERS AND THUNDERSTORMS BY LATE MORNING ACROSS
THE NORTH...WITH COVERAGE SPREADING SOUTHWARD THROUGH THE AFTERNOON.
SOME STORMS COULD BE STRONG...PRODUCING GUSTY WINDS AND LOCALLY
HEAVY RAINFALL. ACTIVITY WILL DIMINISH DURING THE EVENING HOURS.
TCL HAD SOME BRIEF PERIODS OF IFR CONDITIONS THIS MORNING...WITH
SEVERAL HOURS OF LIFR VIS REPORTED AT EET. ATMOSPHERIC CONDITIONS
SHOULD BE VERY SIMILAR TONIGHT...SO COULD SEE SOME REDUCTIONS IN VIS
IN SOME LOCATIONS AFTER 06Z...ESPECIALLY THOSE PLACES THAT SEE
MEASURABLE RAINFALL TODAY.
NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO
THE END OF THE FORECAST UNTIL FURTHER NOTICE WHILE CEILOMETER DATA
IS BEING MONITORED FOR ACCURACY.
19
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 26, 9:30 AM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1030 AM CDT SAT JUN 26 2010
ALZ011>015-017>050-271530-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1030 AM CDT SAT JUN 26 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG STORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THIS
AFTERNOON...MAINLY BETWEEN NOON AND 8 PM. THE PRIMARY THREATS WILL BE
WIND GUSTS UP TO 50 MPH...SOME SMALL HAIL...AND HEAVY
RAINFALL...WHICH COULD LEAD TO LOCALIZED FLASH FLOODING. THE
PRIMARY THREAT LOCATION WILL BE IN A ZONE FROM ALONG AND SOUTH OF
THE INTERSTATE 20 AND ALONG AND NORTH OF THE HIGHWAY 80 CORRIDORS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED AT THIS TIME.
17/KLAWS
In the hours before
Local storm report, Jun 26, 8:22 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
922 AM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 AM TSTM WND DMG ALEXANDER CITY 32.93N 85.93W
06/25/2010 TALLAPOOSA AL EMERGENCY MNGR
ONE TREE DOWN ON 2 HOMES AND 3 VEHICLES
&&
HBLocal storm report, Jun 26, 8:37 AM CST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
937 AM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 AM FLASH FLOOD TUSCALOOSA 33.24N 87.54W
06/25/2010 TUSCALOOSA AL EMERGENCY MNGR
HIGH WATER REPORTED IN SEVERAL AREAS OF THE CITY. SEVERAL
TRAFFIC LANES WERE IMPASSABLE ON AREA ROADWAYS INCLUDING
15TH STREET BETWEEN MCFARLAND BLVD AND HACKBERRY LN.
&&
HBLocal storm report, Jun 26, 8:45 AM CST, 3 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CDT SAT JUN 26 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL 4 WSW JASPER 33.84N 87.33W
06/25/2010 E0.88 INCH WALKER AL PUBLIC
NICKEL SIZE HAIL FELL FOR OVER 2 MINUTES JUST WEST OF
JASPER ON FUTURE INTERSTATE 22. A STRONG WIND GUST UP TO
40 MPH WAS ALSO REPORTED.
0159 PM HAIL 5 SW HOLT 33.20N 87.56W
06/25/2010 E0.75 INCH TUSCALOOSA AL TRAINED SPOTTER
DEARING PLACE SUBDIVISION
0209 PM HEAVY RAIN 5 SW HOLT 33.20N 87.56W
06/25/2010 E3.50 INCH TUSCALOOSA AL TRAINED SPOTTER
12TH AND 13TH STREETS COMPLETELY COVERED WITH 4 TO 5
INCHES OF WATER FOR ABOUT 500 FEET.
0216 PM TSTM WND DMG LEEDS 33.55N 86.56W
06/25/2010 JEFFERSON AL LAW ENFORCEMENT
MULTIPLE TREES DOWN ALONG MAIN STREET.
0229 PM TSTM WND DMG 3 SW MCFARLAND MALL 33.13N 87.56W
06/25/2010 TUSCALOOSA AL EMERGENCY MNGR
TREES DOWN MULTIPLE LOCATIONS AROUND AND SOUTH OF
TUSCALOOSA.
0233 PM TSTM WND DMG MOODY 33.60N 86.49W
06/25/2010 ST. CLAIR AL EMERGENCY MNGR
TREE DOWN IN MOODY.
0237 PM HAIL TAYLORVILLE 33.15N 87.54W
06/25/2010 E0.50 INCH TUSCALOOSA AL BROADCAST MEDIA
0310 PM TSTM WND DMG CENTREVILLE 32.97N 87.13W
06/25/2010 BIBB AL EMERGENCY MNGR
TREE DOWN IN DOWNTOWN CENTREVILLE AND ANOTHER DOWN ON
COUNTY ROAD 1.
0355 PM HAIL 4 W DADEVILLE 32.83N 85.83W
06/25/2010 E0.75 INCH TALLAPOOSA AL LAW ENFORCEMENT
SMALL HAIL REPORTED WEST OF DADEVILLE.
0432 PM TSTM WND DMG 3 NNE ELDRIDGE 33.96N 87.60W
06/25/2010 WALKER AL PUBLIC
SEVERAL TREES BLOWN DOWN IN A PASTURE ALONG COUNTY ROAD
13.
&&
HBSpecial weather statement, Jun 26, 10:58 AM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1158 AM CDT SAT JUN 26 2010
ALZ022-261745-
PICKENS AL-
1158 AM CDT SAT JUN 26 2010
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PICKENS COUNTY UNTIL
1245 PM CDT...
AT 1155 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR REFORM...MOVING EAST AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
NORTH PICKENS AIRPORT AROUND 1205 PM CDT.
LUBBUB AROUND 1235 PM CDT.
GORDO AROUND 1240 PM CDT.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
17/KLAWS
Thunderstorm Wind, Tuscaloosa
- When
- June 26, 11:45 AM CST
- Where
- Tuscaloosa County, 4.84 mi N of Cloverdale
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 33.300, -87.650
Multiple trees were blown down on Highway 171 near Simmons Road and Mount Olive Road, resulting in a traffic accident on Mount Olive Road.
Thunderstorm Wind, Tuscaloosa
- When
- June 26, 12:18 PM CST
- Where
- Tuscaloosa County, 0.9 mi SW of River View
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Law Enforcement
- Coordinates
- 33.210, -87.560
Multiple trees and power lines were blown down 4 to 5 miles northwest of Holt along Crescent Ridge Road, Prospect Drive, Colonial Drive, and Old Cottondale Road. A billboard was blown over onto a car on East University Blvd.
Thunderstorm Wind, Tuscaloosa
- When
- June 26, 12:54 PM CST
- Where
- Tuscaloosa County, Vance
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Law Enforcement
- Coordinates
- 33.170, -87.230
Multiple trees were blown down throughout the area including one on a mobile home.
Thunderstorm Wind, Lamar
- When
- June 26, 2:40 PM CST
- Where
- Lamar County, Detroit
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 34.030, -88.170
A tree was blown down blocking Highway 17.
Thunderstorm Wind, Lamar
- When
- June 26, 2:40 PM CST
- Where
- Lamar County, 0.9 mi NE of Vernon
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 33.760, -88.110
Power outages were reported as the result of downed power lines.
Thunderstorm Wind, Shelby
- When
- June 26, 3:12 PM CST
- Where
- Shelby County, 0.69 mi N of Wilsonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Emergency Manager
- Coordinates
- 33.240, -86.480
Large tree limbs were blown down blocking of Highway 431.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in South Dakota, June 26, 2010$576,000 · EF0 · 53 events
- Flash Flooding and Damaging Winds in Iowa, June 26 to 27, 2010$1.1 million · 65 kt wind · 20 events
- Hail in South Dakota, June 26, 2010$1.6 million · 1.75 in hail · 5 events
- Tornadoes and Flash Flooding in Minnesota, June 26 to 27, 2010$210,000 · EF0 · 39 events
- Excessive Heat in Missouri, June 26 to 27, 201010 injured · 4 events
- Flash Flood and Hail in North Carolina, June 26, 2010$290,000 · 1 in hail · 10 events
- Damaging Wind and Lightning Strikes in Georgia, June 26, 2010$277,000 · 3 events
- Hail and Damaging Winds in Tennessee, June 26, 2010$178,000 · 1.75 in hail · 5 events
- Hail and Damaging Winds in North Dakota, June 26, 2010$117,000 · 1.75 in hail · 10 events
- Hail and Damaging Winds in Minnesota, June 26, 2010$98,000 · 70 kt wind · 13 events
- Flash Flooding and Hail in South Dakota, June 26, 2010$50,000 · 2 in hail · 25 events
- Flash Flooding and Hail in Minnesota, June 26, 2010$25,000 · 1.25 in hail · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 245630, 245631, 245632, 245633, 245634, 245626.